Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 4, NWS Melbourne, FL

April 10, 20234 counties in Florida

NWS Melbourne, FL issued this wind advisory at Apr 10, 2023, 10:33 PM EDT for 4 counties in Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2023, 10:33 PM EDT (02:33 UTC)
Expired
Apr 11, 2023, 4:00 AM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS72 KMLB 110233
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1033 PM EDT Mon Apr 10 2023

FLZ154-159-164-347-447-647-747-110800-
/O.NEW.KMLB.WI.Y.0004.230411T0233Z-230411T0800Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
1033 PM EDT Mon Apr 10 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM TUESDAY...

* WHAT...East winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal 
  Martin, Mainland Northern Brevard, Northern Brevard Barrier 
  Islands, Mainland Southern Brevard and Southern Brevard 
  Barrier Islands Counties.

* WHEN...Until 4 AM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:50 PM EDT, 43 minutes earlier.

Area forecast discussion, Apr 10, 9:50 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EDT Mon Apr 10 2023

...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 950 PM EDT Mon Apr 10 2023

late evening radar data shows a definite downward trend in
coverage as some drier air appears to be working into the
central peninsula. Latest iteration of the 3hr NBM PoP forecast
also shows this trend, which is expected to continue through
sunrise. Evening update will follow this line of thinking,
tapering PoPs back to 20 for the coast and below mentionable
values for the interior. Winds will slacken some away from the
coast, however, will remain strong and gusty overnight along
the Space and Treasure Coasts, especially the barrier islands
and beachside areas. Plan to extend the Wind Advisory through
4 AM from coastal Brevard southward through 4 AM.

Hazardous surf with some additional beach erosion and coastal
inundation remain possible with the upcoming high tide cycle,
however not quite to the extend with which it occurred late Sun
night.

&&

.MARINE...
Issued at 950 PM EDT Mon Apr 10 2023

Forecast remains on track. Given the slight downward trend in
winds, will allow the Gale Warning across the SE legs of the
MAOR to drop back to and SCA as scheduled. Strong SCA conditions
will continue across the entire local Atlantic through sunrise.

&&

.AVIATION...
(00Z TAFS)
Issued at 950 PM EDT Mon Apr 10 2023

VFR with local MVFR CIGs possible near the DAB-SUA corridor, mainly
in any spotty precip that moves onshore overnight. VCSH will drop
off for the coastal aerodromes by midnight, but will return to the
forecast around 14-15Z, aided by diurnal heating. While winds ease
some over the interior, Gusty winds from 050-080 averaging 18G28KT
will continue from TIX-SUA, and will freshen again across the
interior by mid morning Tue.

&&

.PREV DISCUSSION...
Issued at 410 PM EDT Mon Apr 10 2023

Tuesday..NE-ENE winds will be breezy again as temperatures climb
from the 60s in the morning to the 70s by the afternoon. Drier
conditions are expected in general, especially for the interior,
through the afternoon. Forecast shows slight chance PoPs for the
interior north, with low end chance for the coastal and southern
counties.

Wednesday-Thursday...A cut-off low aloft near the Texas/Louisiana
border will strengthen throughout the day Wednesday, with the
surface low developing over the northwestern GOMEX. Lingering
moisture associated with a stalled boundary south of the Florida
peninsula coupled with some onshore flow across the area will allow
for some isolated to scattered shower development across the area,
with PoPs in the 20 to 30 percent range north of the Orlando metro
and in the 40 to 60 percent range across the Treasure and Space
coasts and the adjacent interior areas. The low, both at the surface
and aloft, will begin to move northeast on Thursday, which will lift
the stalled boundary northward. The boundary will cross over east
central Florida on Thursday, with PoPs increasing to 60 to 70
percent across the area due to the increase in moisture. Some
isolated thunderstorms cannot fully be ruled out Thursday through
Thursday night.

Increased cloud coverage will lead to temperatures remaining around
normal for this time of year, as daytime heating will be a struggle
across the area. Afternoon highs in the upper 70s to low 80s on
Wednesday will increase slightly into the low 80s on Thursday.
Overnight lows generally in the 60s.

Friday-Monday...As the cutoff low aloft continues to move farther
northward across the eastern CONUS, the deepest moisture will lift
northeast of the Florida peninsula with the front into Friday,
which will lower rain chances toward week's end and into the early
weekend, with PoPs falling to 40-60 percent on Friday and then
only 20-30 percent on Saturday. Isolated to scattered storms will
be possible, especially during the afternoon hours. Another cold
front then approaches from the northwest into late weekend, which
will again lead to increasing shower and thunderstorm chances into
Sunday and Monday, up to 40-60 percent. Highs on Thursday will
reach the upper 70s to around 80 degrees, and then as the front
lifts N/NE, temps continue to rise into the low to mid 80s Friday,
into the mid to upper 80s on Saturday, upper 80s to near 90
degrees on Sunday, and cooling slightly on Monday into the low
80s. Overnight lows will continue in the 60s.

&&

.MARINE...
Issued at 410 PM EDT Mon Apr 10 2023

Tuesday...Despite showing a slow downward trend, dangerous seas
and surf will continue, with SCA conditions through at least
Tuesday night.

Wednesday-Saturday...Hazardous boating conditions will continue
through Thursday across the local Atlantic waters. Seas will
generally be diminishing from 6 to 9 feet on Wednesday to 4 to 6
feet by Thursday night. Onshore winds 15 to 20 knots will veer to
out of the southeast and decrease to 10 to 15 knots Thursday night
across the waters. A stalled boundary south of the Florida peninsula
will lift northward across the local waters on Thursday, resulting
in scattered to numerous showers and isolated thunderstorms. Seas
will continue to trend downward towards the end of the week, with
seas 2 to 4 feet across the nearshore and 3 to 5 feet across the
offshore waters on Friday becoming 2 to 3 feet on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  74  63  77 /  30  30  20  20
MCO  64  77  64  79 /  30  30  20  30
MLB  67  78  66  79 /  30  30  30  40
VRB  66  78  65  79 /  30  30  30  50
LEE  62  79  62  81 /  20  30  20  30
SFB  62  78  62  79 /  30  30  20  30
ORL  64  78  64  79 /  30  30  20  30
FPR  67  77  67  78 /  30  40  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 4 AM Tuesday for FLZ141.

     High Surf Advisory until 4 PM Tuesday for FLZ141-154-159-164-
     347-447-647-747.

     Wind Advisory until 4 AM Tuesday for FLZ154-159-164-347-447-
     647-747.

     Coastal Flood Advisory until 4 AM Tuesday for FLZ154-159-164-
     347-447-647-747.

AM...Small Craft Advisory until 2 AM Wednesday for AMZ550-552-555-
     570-572-575.

&&

SHORT TERM...Cristaldi
LONG TERM....Law
AVIATION...Cristaldi
Hazardous weather outlook, Apr 10, 4:08 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
408 PM EDT Mon Apr 10 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-111100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
408 PM EDT Mon Apr 10 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THROUGH TONIGHT.

.HIGH WIND IMPACT...
Northeast winds of 20 to 25 mph will continue to gust to between
35 and 40 mph along the central  Florida Atlantic coast through
late evening, and a Wind Advisory continues through 10 PM.

.COASTAL FLOOD IMPACT...
Large breaking waves of 8 to 10 feet will continue in the surf zone
tonight. This will produce beach erosion around the high tide, which
will occur around midnight tonight.

The Volusia Coast remains especially vulnerable to wave runup, given
the loss of dunes and sea walls as a result of Hurricanes Ian and
Nicole last autumn. However, the Space and Treasure Coast counties
of Brevard, Indian River, Saint Lucie and Martin, are vulnerable as
well. A Coastal Flood Warning continues for the Volusia County Coast
and a Coastal Flood Advisory continues for the Space and Treasure
Coasts.

.RIP CURRENT IMPACT...
There is a High Risk of dangerous rip currents at all area beaches.
Entering the surf remains strongly discouraged to the dangerous surf
and rip current conditions.

.WIND AND SEA IMPACT...
Strong and gusty northeast winds will continue over the local
Atlantic waters through this evening. A Gale Warning is now in
effect out to 60 miles offshore from Sebastian Inlet to Jupiter
Inlet and from 20 to 60 miles offshore Brevard County. Small Craft
Advisories are in effect for the remainder of the local waters of
east central Florida. Seas of 8 to 12 feet nearshore and up to 17
feet offshore will continue.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Strong northeast winds will produce windy conditions along the
coast, in addition to very hazardous seas and surf through mid
week. Large breaking waves will produce rough surf, beach erosion,
and coastal flooding concerns around the times of high tide
through at least Tuesday.

An unsettled pattern will continue this week with scattered to
numerous showers and gusty squalls possible each day.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Cristaldi

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.